MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3542914 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
12/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Concomitant medical products: mentor siltex contour profile moderate 425cc , catalog 3542914, sn (b)(4), lot 5677103.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast reconstruction primary with mentor siltex contour profile moderate 425cc and experienced deflation on the left breast implant.As a result, the patient had undergone removal and replacement with mentor breast implant of unknown type on (b)(6) 2019.
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab has received the device for evaluation.On (b)(6) 2020, during analysis of the device a rupture in the posterior view, measuring approximately 0.6 cm was noted.Microscopic examination was performed.No evidence of instrument damage was observed.The evaluation determined that the rupture was caused by the stress occasioned to the shell by the capsular contracture.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On (b)(6) 2020, it was reported to mentor that this event was reported via medwatch form 070028-2020-01.The patient¿s weight was 73.8 kg.The patient¿s race was caucasian.The date of event reported was (b)(6) 2019, however, since the awareness date was (b)(6) 2019, the date problem observed will be defaulted to (b)(6) 2019 as was originally reported in the initial report.The patient had a history of breast carcinoma, bilateral mastectomies.The patient experienced bilateral capsular contracture, diastasis recti and deflated left breast implant.Note: initial reporter for the medwatch form: contact: (b)(6).Phone: (b)(6).Email: (b)(6).Facility information: name: (b)(6).Address: (b)(6).The device code for left side reported in the medwatch form was 1267- device leak code, however, deflation occurred, therefore the code should be material rupture 1546.Manufacturer¿s reference number: (b)(4).